Diabetes Home > Byetta Overdose
As with any medication, it is possible to overdose on Byetta. The effects of a Byetta overdose may include severe nausea, severe vomiting, and dangerously low blood sugar. In addition, the effects of an overdose will vary depending on several factors, such as how much Byetta was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
Byetta Overdose: An OverviewByetta® (exenatide) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Byetta. The effects of a Byetta overdose will vary depending on a number of factors, including how much Byetta was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Byetta, seek medical attention immediately.
- Severe nausea
- Severe vomiting
- Dangerously low blood sugar (hypoglycemia) (see Byetta and Blood Sugar).
Treatment for a Byetta OverdoseGiven that there have been so few cases of people taking too much Byetta, it is not known what the best treatment is for a Byetta overdose. However, treatment will involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Byetta overdose may include:
- Fluids through an intravenous line (IV)
- A sugar (glucose) solution to increase blood sugar
- Careful monitoring of the heart and blood pressure
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Byetta.